Alabama, 2006Lightning Strike in Alabama, September 22, 2006
September 22, 2006 · NWS BMX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 22, 11:07 AM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 22, 11:07 AM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1207 PM CDT FRI SEP 22 2006
.UPDATE...UPDATE 18Z AVIATION DISCUSSION.
&&
.DISCUSSION...
WARM FRONT HAS PUSHED NORTHWARD AND WAS THROUGH BIRMINGHAM AND
AUBURN. THE NEW AIRMASS IS ACROSS A LARGE PART OF CENTRAL ALABAMA
AND WILL REACH ALL LOCATIONS THROUGH THE AFTERNOON HOURS.
TEMPERATURES HAVE RISEN QUICKLY BEHIND THE WARM FRONT WITH SEVERAL
LOCATIONS SOUTH OF THE FRONT INTO THE LOW AND MID 80S. INCREASED
AFTERNOON HIGHS BY SEVERAL DEGREES ACROSS THE BOARD WITH A FEW
PLACES SOUTHWEST AROUND 90. SINCE MOISTURE HAS INCREASED
SIGNIFICANTLY...TEMPERATURES RISING INTO THE 80S AT ALL LOCATIONS...
AND INSTABILITY...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP AS WE
HEAD THROUGH THE AFTERNOON. IN MOST OTHER INSTANCES...THIS ACTIVITY
WOULD GENERALLY BE SCATTERED IN NATURE. BUT DUE TO FORECAST STORM
MOTION UP TO 30 KNOTS...THE SHOWERS AND STORMS THAT DO DEVELOP WILL
MOVE QUICKLY AND COVER SOME GROUND. THEREFORE...INSTALLED LIKELY AT
ALL LOCATIONS...WITH HIGHEST CHANCES SOUTHWEST. A FEW STRONG
STORMS STILL POSSIBLE WEST THIS AFTERNOON...AND MONITOR THE STATE OF
THE INSTABILITY THROUGH THE AFTERNOON. BIGGEST UNCERTAINTY IS A
FOCUSING MECHANISM AS THE WARM FRONT SHOULD PUSH NORTH OF THE AREA.
BUT WIND SHEAR/WINDS ALOFT/INSTABILITY SHOULD BE ENOUGH FOR A FEW
STRONG.
&&
.AVIATION...18Z TAF DISCUSSION.
GUSTY SURFACE WINDS EXISTS AT MOST REPORTING LOCATIONS AS THE
BOUNDARY LAYER HAS MIXED. THEREFORE...WINDS WILL HAVE A SOUTHERLY
COMPONENT AT ALL TERMINALS SHORTLY AND WINDS ARE A BIT MORE UNIFORM
THROUGH A FEW THOUSAND FEET. THE WARM FRONT HAS PUSHED NORTH OF ALL
LOCATIONS EXCEPT ANB...WITH CUMULUS FIELD LIFTING TO VFR LEVELS.
WILL PLUG IN A FEW MVFR CEILINGS ACROSS THE AREA THIS AFTERNOON WITH
VCTS. WINDS REMAIN SOUTHERLY AFTER 00Z BETWEEN 5 AND 10 KNOTS.
INSTALLED MVFR CEILINGS AFTER 06Z LIFTING TO VFR BY AROUND 15Z. A
FEW STRONG STORMS ARE POSSIBLE WITH HIGHER GUST OF WIND THIS
AFTERNOON AND THIS EVENING BUT WILL BE LIMITED IN TEMPORAL SCALE AT
ANY TERMINAL.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IN EFFECT THROUGH 6 PM CDT THIS AFTERNOON
NORTHWEST OF A LINE FROM CENTRE...TO SYLACAUGA...TO LINDEN.
&&
75/LINHARES
Hazardous weather outlook, Sep 22, 1:31 PM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
231 PM CDT FRI SEP 22 2006
ALZ011>015-017>050-231130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
231 PM CDT FRI SEP 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
AS A WARM FRONT MOVES NORTHWARD THROUGH THIS EVENING...A FEW ROTATING
STORMS ARE POSSIBLE WITH THE POTENTIAL OF PRODUCING TORNADOES. THE
GREATEST THREAT FOR TORNADOES WILL BE NORTH OF A LINE FROM
ALEXANDER CITY...TO BIRMINGHAM...TO SULLIGENT. THIS INCLUDES THE
TUSCALOOSA...BIRMINGHAM...AND ANNISTON METRO AREAS. THE STORMS WILL
BEGIN LOSING THEIR INTENSITY AFTER DARK.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY...
MAINLY IN THE THE AFTERNOON AND EVENING...ACROSS ALL OF CENTRAL
ALABAMA.
A BETTER CHANCE OF STRONG THUNDERSTORMS...INCLUDING A SMALL THREAT
OF SEVERE THUNDERSTORMS...WILL COME ON SUNDAY...STARTING AROUND 8 AM
IN THE NORTHWEST AND LASTING UNTIL AROUND 8 PM IN THE SOUTHEAST.
THESE STORMS ARE EXPECTED TO COME IN THE FORM OF A SQUALL LINE...
WITH WIND GUSTS OVER 55 MPH BEING THE PRIMARY THREAT.
NO ADDITIONAL HAZARDS ARE EXPECTED AFTER SUNDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NEEDED DUE TO SEVERE THUNDERSTORMS ON SUNDAY.
75/LINHARES
Lightning, Winston
- When
- September 22, 2:00 PM CST
- Where
- Winston County, Arley
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.149, -87.374 (the zone’s center; the record gives no point)
Lightning struck a mobile home, causing it to burn down.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kentucky, September 22 to 23, 20064 deaths · $1.1 million · 1 in hail · 24 events
- Tornado in Missouri, September 22, 20065 injured · $7.0 million · F4 · 1 event
- Tornado in Illinois, September 22, 20062 injured · $500,000 · F3 · 1 event
- Tornado in Alabama, September 22, 20063 injured · $1.5 million · F2 · 1 event
- Tornado in Illinois, September 22, 20061 injured · $800,000 · F2 · 1 event
- Hail and Damaging Winds in Arkansas, September 22, 20061 death · 1 injured · $2,000 · 1.25 in hail · 8 events
- Rip Current in North Carolina, September 22, 20061 death · 1 event
- Strong Wind in Texas, September 22, 20061 death · $3,000 · 1 event
- Tornado in Missouri, September 22, 2006$150,000 · F2 · 1 event
- Tornado in Missouri, September 22, 20062 injured · $1.5 million · F1 · 1 event
- Tornado in Alabama, September 22, 2006$75,000 · F2 · 1 event
- Flash Flooding and Hail in Arkansas, September 22 to 23, 2006$3.7 million · 1.75 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533863.